Flood, Bradford
- When
- November 29, 9:45 PM EST to November 30, 7:29 AM EST
- Where
- Bradford forecast zone
- Property damage
- $20,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.789, -76.515 (the zone’s center; the record gives no point)
Monroeton on the Towanda Creek went over its flood stage of 13 feet at 9:45 PM on November 29th. 74 feet at 12:30 AM on the 30th before falling back below flood stage at 7:29 AM also on the 30th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Monroeton on the Towanda Creek went over its flood stage of 13 feet at 9:45 PM on November 29th. The river crested at 15.74 feet at 12:30 AM on the 30th before falling back below flood stage at 7:29 AM also on the 30th. This was the fourth highest river stage on record. This rise to flood stage was caused by 1 to 2 inches of rain and another half inch of water equivalent from snow. A slow moving cold front brought the rain on the 29th and early on the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 29, 3:05 PM EST, 6 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 305 PM EST TUE NOV 29 2005 .SHORT TERM (TODAY - THURSDAY)... RADAR IMAGERY SHOWS N-S ORIENTED AREA OF MODERATE TO LOCALLY HEAVY RAINFALL HEADING DUE N UP THE APPLCNS INTO NE PA AND C NY LATE THIS AFTERNOON. THE LL FLO FROM 850 MB AND BLO IS S-SE WITH A PRONOUNCED LOW-LVL JET SHOWG UP CLSE TO 850 MB. THE NAM AND GFS BOTH HAVE A DECENT HANDL ON THIS JET STRUCTURE WHICH SHOWS THAT THE LL WINDS ACCELERATE N INTO NE PA AND C NY BY THIS EVE IN RESPONSE THE NEWRD MOVEMENT OF THE LARGE CYCLONE IN THE UPR LAKES AND SC CANADA. THERE WAS ALSO A STRG UPR LEVEL JET ENTRANCE REGION TO OUR NW TO ENHANCE THE UPR LVL DVRG. THIS LL JET IS LEADING TO STRG LL MOISTURE CONVERGENCE INTO A CD FRNT WHICH WILL SLOLY CROSS C NY/NE PA TONIGHT. UNTIL THIS FRNT PASSES...RAIN WILL BE HEAVY AT TIMES BEFORE TAPERING DOWN TO SCT SHWRS LATER TONIGHT. EXPECTING 1-2 INCHES OF RAIN ACROSS MOST AREAS...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAINFALL IN EXCESS OF 2 INCHES LIKELY WILL CAUSE MINOR FLOODING OF SMALL STREAMS...URBAN AND POOR DRAINAGE AREAS. IF MORE THAN 3 INCHES FALLS...WHICH IS UNLIKELY...THERE WOULD BE MORE SIGNIFICANT FLOOD PROBLEMS EVEN ON THE LARGER RIVERS. 1-2 INCHES OF RAIN WIDESPREAD WILL NOT CAUSE ANY SIGNIFICANT RIVER PROBLEMS...SOME OF THE SMALLER RIVER POINTS WILL APPROACH BANKFUL. MORE THAN 2 INCHES WILL CAUSE SOME MINOR PROBLEMS. THUS WILL KEEP FLOOD WATCH ALL CWA THRU TONIGHT. WILL LET WIND ADVISORY EXPIRE SINCE THE WINDS HAVE DROPPED OFF WITH THE ARRIVAL OF THE PRECIPITATION. THE RAINFALL HAS ALLOWED THE SFC LYR TO STABILIZE AND NOW MOST WINDS WERE GUSTING 20-30 KTS WHICH IS SUB ADVY CRITERIA. RAINFALL WILL TAPER DOWN RAPIDLY AS THIS MOIST CONVEYOR BELT AHEAD OF FRNT MOVES TO THE E AFTER 06Z WITH THE PASSAGE OF THE FRNT. THEREFORE WILL TAPER THE PRECIP DOWN BY THEN. FOR WED...ANTHR UPR LVL SHRT WAVE MOVES ACRS THE ERN LAKES AND INTERACTS WITH RESIDUAL MOISTURE TO SPARK OFF A FEW RW AND SW IN C NY. AFTER THIS WAVE PASSES BY...THEN THERE WILL BE A FEW SN SHWRS AND FLURRIES IN CNY ON A UNIDIRECTIONAL NW LL FLO. IT WILL BE COLD AT 850 MB (ARND -8C) BUT THE INV IS LOW ENUF AND IT IS VERY DRY ABV THE 850 MB LAYER. I DONT SEE ENUF LAKE INDUCED CAPE TO GET PARCELS TO COLDER THAN -12C AT THE TOP OF THE CLD LAYER. AGAIN IT IS DRY ABV THIS INV LAYER TO SUPPORT FLURRIES WED NGT IN C NY. REST OF CWA PC TO MC AND COLDER. FOR THURSDAY...NEXT SYS RAPIDLY APPCHES THU. BEST WAA IS FOUND CLSE TO 700 MB AND MAINLY ACRS NRN AND CNTRL NY. SEE CHC POPS FOR LIGHT SW- MOST ZONES...MIXED SNOW AND RAIN SHWRS IN THE NRN FINGER LAKES WHERE BNDRY LAYER TEMPS WILL BE WARMER. ALSO...HAVE JUST SPRINKLES/FLURRIES IN NE PA WHERE MID-LVL WAA FORCING AND MOISTURE IS LESS. - NICOSIA && .LONG TERM (THURSDAY NIGHT - TUESDAY)... STILL A WAYS OFF, BUT POTENTIAL EXISTS FOR SOME SIGNIFICANT LAKE EFFECT SNOW EARLY PART OF THE PERIOD AS 850 MB TEMPS DROP TO AROUND -12C DURING FRIDAY AND GOOD FETCH OFF THE LAKE ON THE BACKSIDE OF LOW PRESSURE SYSTEM WRAPPING UP IN EASTERN NEW ENGLAND INTO EASTERN CANADA. KEPT HIGH CHC POPS FOR NOW GIVEN UNCERTAINTY ON EXACTLY WHERE A BAND WILL SET UP THIS FAR OUT, BUT WILL LIKELY NEED TO BUMP POPS UP IN LES FAVORED AREAS IN THE NEAR FUTURE. LAKE EFFECT WILL LINGER THRU SATURDAY BEFORE WHAT LOOKS LIKE A BRIEF BREAK ON SUNDAY AHEAD OF NEXT SYSTEM. OF COURSE THERE IS A LOT OF MODEL UNCERTAINTY WITH TRACK AND DEVELOPMENT OF LOW PRESSURE SYSTEM EARLY NEXT WEEK. HAVE GONE WITH CHC POPS FOR MONDAY, WITH CHC LINGERING INTO TUESDAY FOR WRAP AROUND MOISTURE. -LABOUNTY && .AVIATION (29/18Z - 30/18Z)... WIDESPREAD RAIN MVG INTO THE FCST AREA THIS AFTN. VERY STRONG WINDS WILL HLP MIX THE LOWEST LVLS...HELPING TO KEEP CIGS AND VSBYS ABV THE IFR RANGE...BUT MAY RESULT IN SOME LLWS. WINDS AND SHEAR WILL DIMINSH THRU THE AFTN AND EVE AS THE RAIN CONTS...AND CIGS WILL LWR AT TIMES TO NEAR IFR LVLS ESP ON THE HILLTOPS. SHRP BACK ESGE TO THE PCPN AS A COLD FNT PASSES AND WINDS SHIFT TO 180-220. CIGS MAY CREEP UP TO VFR LATE NGT. FOG SHD NOT BE A PRBLM AS DRIER AIR PUSHES IN DROPPING DEW PTS. VFR CONDS WED WITH WLY FLOW. CLD DECK OVC TO BKN THRU 18Z. - MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLOOD WATCH THROUGH TONIGHT...ALL ZONES .PA...FLOOD WATCH THROUGH TONIGHT...ALL ZONES. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 417 PM EST TUE NOV 29 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-302130- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 417 PM EST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT FOR ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. SEE THE FLOOD WATCH PRODUCT...WMO HEADER WGUS61 KBGM FFABGM... FOR MORE DETAILS. RAIN HEAVY AT TIMES THIS EVENING COULD CAUSE SMALL STREAM...URBAN AND LOW-LYING AREA FLOODING THROUGH TONIGHT. A FEW OF THE SMALLER RIVER POINTS COULD APPROACH OR EXCEED FLOOD STAGE IF MORE THAN 2 INCHES OF RAIN FALLS. THE RAIN WILL TAPER OFF TO SCATTERED SHOWERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT LAKE EFFECT SNOW EVENT MAY DEVELOP DURING THE FRIDAY TO SATURDAY TIME FRAME...OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS...OBSERVED FLOODING...OR REPORTS OF WIND DAMAGE TO THE NATIONAL WEATHER SERVICE AT 1 800 759 2992 NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 659 PM EST TUE NOV 29 2005 NYZ009-018-036-037-044-045-055-056-PAZ038-039-043-044-047-300130- BRADFORD PA-BROOME NY-CHENANGO NY-CORTLAND NY-LACKAWANNA PA-LUZERNE PA-MADISON NY-ONEIDA NY-ONONDAGA NY-SUSQUEHANNA PA-TIOGA NY-WYOMING PA- 659 PM EST TUE NOV 29 2005 ...LINE OF THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS MOVING ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... * AT 649 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SYRACUSE TO WILLIAMSPORT...AND MOVING NORTHEAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... CORTLAND AND OWEGO 710 PM EST ONEIDA AND ENDICOTT AT 720 PM EST BINGHAMTON AND MONTROSE AT 740 PM EST NORWICH AND SCRANTON AT 8 PM THESE STORMS COULD PRODUCE WIND GUSTS UP TO 45 MPH...AND WILL PRODUCE A PERIOD OF VERY HEAVY RAIN...WHICH COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484975.